2 months ago, I had a severe reaction to almonds. I am 38 and this has never happened before. I actually went into anaphelactic shock. My lips swelled up, eyes swelled, stomach ache, skin/body burned, and my throat started closing. I was taken by ambulance to the ER. I was just reading symptoms for Dysautonomia and one said 'allergies'. Could this have been because of my POTS?
A lot of people with dysauto also have allergies, but then again a lot of people in the general population have allergies so I don't know if any statistically significant correlation has ever been found. Searching Pubmed and Google scholar right now, I don't see any articles about allergies in dysautonomia unless I'm missing something.
I'm not sure if that could possibly point to MCAD/mastocytosis or not. Does anyone know if masto is ever triggered by traditional allergens? I think this is unlikely in your case, because I don't think your symptoms present as hyperadrenergic, but I'll present the information just in case.
MCAD/mastocytosis are thought to be somehow linked to some cases of POTS:
As Heiferly stated above; allergies are common in both patients with Dysautonomia, as well as in the general population. Though patients with Dysautonomia are usually told to treat their allergies as histamine is a vasodilator.
As for Mast Cell Activation, I've only recently begun to research its connection to Dysautonomia. Unfortunately, there isn't a lot of information available. Though from what I have read, it does seem that anything could trigger a Mast Cell reaction.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.